Alert archive / North Carolina / Beach Hazards Statements in 2019

Beach Hazards Statement 15, NWS Newport/Morehead City, NC

May 31, 2019Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at May 31, 2019, 8:11 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at May 31, 2019, 8:16 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 31, 2019, 8:11 PM EDT (00:11 UTC)
In effect from
May 31, 2019, 8:16 PM EDT
Expired
Jun 1, 2019, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WHUS42 KMHX 010011
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
811 PM EDT Fri May 31 2019

...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET
THROUGH SATURDAY EVENING...

.Long wave swell will continue to bring rough conditions and an 
increased threat for rip currents to all beaches from Hatteras 
Island south to North Topsail Beach today. Conditions will be 
especially favorable for rip currents around the time low tide 
Saturday.

NCZ195-196-204-205-011215-
/O.EXP.KMHX.BH.S.0014.000000T0000Z-190601T0000Z/
/O.NEW.KMHX.BH.S.0015.190601T0011Z-190602T0000Z/
West Carteret-East Carteret-Ocracoke Island-Hatteras Island-
811 PM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR
BEACHES SOUTH OF OREGON INLET TO BOGUE SOUND INLET...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Saturday
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...West Carteret, East Carteret, Ocracoke Island and 
  Hatteras Island.

* TIMING AND TIDES...The most likely time for strong rip 
  currents will be a couple hours either side of low tide, which 
  will occur around 1145 AM Friday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.


&&

$$
3 follow-up statements
553 
WHUS42 KMHX 010018 CCA
CFWMHX

Coastal Hazard Message...CORRECTED
National Weather Service Newport/Morehead City NC
818 PM EDT Fri May 31 2019

...ELEVATED RIP CURRENT RISK FOR BEACHES SOUTH OF OREGON INLET
THROUGH SATURDAY EVENING...

.Long wave swell will continue to bring rough conditions and an 
increased threat for rip currents to all beaches from Hatteras 
Island south to North Topsail Beach through Saturday evening. 
Conditions will be especially favorable for rip currents around 
the time low tide Saturday.

NCZ195-196-204-205-011215-
/O.EXP.KMHX.BH.S.0014.000000T0000Z-190601T0000Z/
/O.COR.KMHX.BH.S.0015.190601T0016Z-190602T0000Z/
West Carteret-East Carteret-Ocracoke Island-Hatteras Island-
818 PM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR
BEACHES SOUTH OF CAPE HATTERAS TO BOGUE INLET...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Saturday
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...West Carteret, East Carteret, Ocracoke Island and 
  Hatteras Island.

* TIMING AND TIDES...The most likely time for strong rip 
  currents will be a couple hours either side of low tide, which 
  will occur around 1145 AM Friday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.


&&

$$
977 
WHUS42 KMHX 010754
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
354 AM EDT Sat Jun 1 2019

...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS TO BOGUE INLET...

.Short period southerly windswell will continue to bring elevated
surf and an increased threat for rip currents to beaches from 
Hatteras Island south to North Topsail Beach through this evening.
Conditions will be especially favorable for rip currents for south
facing beaches around the time of low tide early this afternoon.

NCZ195-196-204-205-012000-
/O.CON.KMHX.BH.S.0015.000000T0000Z-190602T0000Z/
West Carteret-East Carteret-Ocracoke Island-Hatteras Island-
354 AM EDT Sat Jun 1 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Hatteras Island, Ocracoke Island, East Carteret 
  and West Carteret.

* TIMING AND TIDES...The most likely time for strong rip currents
  will be a couple hours either side of low tide, which will occur
  around 1230 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
350 
WHUS42 KMHX 011505
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1105 AM EDT Sat Jun 1 2019

...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS TO BOGUE INLET...

.Short period southerly windswell will continue to bring elevated
surf and an increased threat for rip currents to beaches from
Hatteras Island south to North Topsail Beach through this
evening. Conditions will be especially favorable for rip currents
for south facing beaches around the time of low tide early this
afternoon.

NCZ195-196-204-205-020000-
/O.CON.KMHX.BH.S.0015.000000T0000Z-190602T0000Z/
West Carteret-East Carteret-Ocracoke Island-Hatteras Island-
1105 AM EDT Sat Jun 1 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Hatteras Island, Ocracoke Island, East Carteret 
  and West Carteret.

* TIMING AND TIDES...The most likely time for strong rip 
  currents will be a couple hours either side of low tide, which 
  will occur around 1230 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 31, 6:31 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 31, 6:31 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
631 PM EDT Fri May 31 2019

.SYNOPSIS...
A cold front is expected to cross the area tonight and move offshore
early Saturday and gradually dissipate over the weekend. Another cold
front will cross early Monday. High pressure will build in through middle
next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 625 PM Friday...Widespread severe weather outbreak
continues across eastern NC early this evening. There have been
numerous reports of large hail and some wind damage over the
past 3 or 4 hours and active severe storms continue over areas
mainly north of the Pamlico Sound as the more southern storms
have weakened. Current surface-based CAPEs remain in the
2000-3000 J/kg range early this evening and at least some threat
of severe weather will continue through late evening as the
Severe Thunderstorm Watch continues in effect until 11 pm. High
PoPs continue in the forecast until around midnight. Once the
convection ends, some slightly cooler air will be drawn into the
region with lows upper 60s northern CWA to lower 70s southern
CWA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 240 PM Friday...Surface low will move along the front
offshore early Saturday and well to the north of the area by
late in the day. Residual moisture associated with some mid-
level shortwave energy rotating south through the region during
Saturday will lead to about a 30-40 percent chance of showers
and thunderstorms. The good news for Saturday is that
temperatures will be lower will dewpoints into the 60s. Highs
should generally be in the mid 80s over most of the CWA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 150 pm Fri...

Sat night through Monday...Modest height rises aloft occur
Sunday night as the low departs the area, but broad troughing
across the eastern US generally prevails. A cold front will
approach from the northwest Sunday, encouraged by a shortwave
passing well north of the area. Modest low level moisture in
pre-frontal west-southwesterly flow will limit precip chances,
though some low level moisture convergence immediately ahead of
a cold front justifies keeping low end chance POPs in the
forecast Sunday afternoon into evening. High pressure will begin
to build in immediately behind this front later Sunday.

Monday through Thursday...Increasingly zonal flow aloft
develops through the week. High pressure will build in Monday,
passing overhead Tuesday and offshore Wednesday. Mainly dry
conditions and close to seasonable temps dominate during this
time.

Late in the week, high pressure will shift offshore, allowing
low level moisture to increase, spelling a more summerlike
pattern with warm temps and the potential for afternoon
convection mainly along and ahead of the sea breeze.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 625 PM Friday...Widespread convection developed across the
region with some severe weather in the vicinity of the TAF
sites. The ongoing convection should wane by midnight with some
lower ceilings possible toward morning. Will keep ceilings at
the low-end VFR level, but some MVFR ceilings may briefly occur.
Conditions should be VFR through the day on Saturday.

Long Term /Sat night through Tue/
As of 150 pm Fri...VFR will prevail through the period. Isolated
convection possible Sunday afternoon, mainly at PGV and ISO,
otherwise dry throughout the area through the period.

&&

.MARINE...
Short Term /Tonight and Saturday/...
As of 630 PM Friday...Widespread strong to severe storms
continue over the waters early this evening. Strong convective
wind gusts of close to 50 knots and large hail have been
observed over the past few hours. Outside of convection, winds
should generally be 10-20 knots with seas 2-4 feet tonight, with
perhaps some 5-footers over the outer waters. As a front moves
offshore and a surface low tracks along the front and quickly
off to the northeast on Saturday, winds should become generally
N/NW/W at 15 knots or less with seas 2-4 feet.

Long Term /Sat night through Tue/
As of 150 pm Fri...A front will cross the waters late Sunday
night. High pressure will pass through early next week. Winds
generally 5-15 knots and seas 2-4 feet through the period. Winds
and seas will increase by midweek as the gradient tightens
ahead of the next front approaching from the west.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-204-205.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA/MS
MARINE...CTC/HSA
Hazardous weather outlook, May 31, 4:22 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
422 AM EDT Fri May 31 2019

NCZ205-010830-
Hatteras Island-
422 AM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-204-010830-
West Carteret-East Carteret-Ocracoke Island-
422 AM EDT Fri May 31 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-010830-
Coastal Onslow-
422 AM EDT Fri May 31 2019

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193-194-198-203-010830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
422 AM EDT Fri May 31 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 31, 6:50 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     2 NW TUSCARORA          35.17N 77.24W
05/31/2019                   CRAVEN             NC   911 CALL CENTER

            TREES DOWN BETWEEN COVE CITY AND TUSCARORA.

&&

HEDEN
Local storm report, May 31, 6:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             GREENVILLE              35.60N 77.38W
05/31/2019  M1.00 INCH       PITT               NC   COUNTY OFFICIAL

0430 PM     HAIL             2 ENE AYDEN             35.48N 77.39W
05/31/2019  E1.00 INCH       PITT               NC   PUBLIC

0423 PM     TSTM WND DMG     4 WNW GRIFTON           35.39N 77.50W
05/31/2019                   LENOIR             NC   911 CALL CENTER

            MULTIPLE TREES DOWN ALL ACROSS NORTHEAST
            LENOIR COUNTY.

0422 PM     HAIL             AYDEN                   35.48N 77.42W
05/31/2019  M1.00 INCH       PITT               NC   PUBLIC

            RELAYED FROM WITN-TV.

0418 PM     TSTM WND DMG     2 SE HOOKERTON          35.40N 77.57W
05/31/2019                   GREENE             NC   911 CALL CENTER

            TREES DOWN ON ORMOND FARM ROAD.

0416 PM     MARINE TSTM WIND 11 ESE MIDDLETOWN       35.43N 75.83W
05/31/2019  M47 MPH          AMZ135             NC   MESONET

0416 PM     TSTM WND DMG     2 SE HOOKERTON          35.40N 77.56W
05/31/2019                   GREENE             NC   EMERGENCY MNGR

            TREES DOWN SOUTHEAST OF HOOKERTON.

0412 PM     TSTM WND DMG     2 NE KINSTON REGIONAL J 35.35N 77.59W
05/31/2019                   LENOIR             NC   PUBLIC

            TREES SNAPPED. WIRES ALSO DOWN.

0408 PM     TSTM WND DMG     3 WSW DAWSON            35.32N 77.68W
05/31/2019                   LENOIR             NC   911 CALL CENTER

            TREES DOWN AND SOME SIDING BLOWN OFF A HOUSE
            ALONG FRED EVERETT ROAD, ABOUT 6 MILES
            NORTHWEST OF KINSTON.

0356 PM     TSTM WND DMG     1 ENE JASON             35.39N 77.75W
05/31/2019                   GREENE             NC   EMERGENCY MNGR

            IN THE ARBOR COMMUNITY MULTIPLE TREES ARE
            DOWN. ONE HOUSE HAD PART OF THE ROOF BLOWN
            OFF. SOME HOUSES ALSO HAD SIDING DAMAGE. THE
            EM REPORTED THE DAMAGE PATTERN WAS
            CONSISTENT WITH THAT OF STRAIGHT LINE WINDS.

0355 PM     TSTM WND DMG     2 ENE JASON             35.39N 77.75W
05/31/2019                   GREENE             NC   911 CALL CENTER

            TREES AND WIRES DOWN.

0344 PM     TSTM WND DMG     FAIRFIELD               35.54N 76.22W
05/31/2019                   HYDE               NC   911 CALL CENTER

            MULTIPLE TREES DOWN ACROSS THE CITY OF
            FAIRFIELD. THIS INCLUDES PINEY WOODS ROAD,
            CANAL STREET AND CHURCH STREET.

0316 PM     TSTM WND DMG     2 NE PUNGO              35.66N 76.61W
05/31/2019                   BEAUFORT           NC   911 CALL CENTER

            TREES DOWN NEAR ROUTE 99 AND LOOP ROAD.

0250 PM     HAIL             1 W BROAD CREEK         34.71N 76.99W
05/31/2019  M1.00 INCH       CARTERET           NC   PUBLIC

            HAIL MEASURED IN MORADA BAY COMMUNITY JUST
            SOUTH OF HIGHWAY 24.

0250 PM     TSTM WND DMG     4 NNE LONG ACRE VFD     35.73N 76.75W
05/31/2019                   WASHINGTON         NC   911 CALL CENTER

            TREES DOWN ON HIGHWAY 32.

0227 PM     HAIL             SMITHWICK               35.73N 77.04W
05/31/2019  E2.00 INCH       MARTIN             NC   TRAINED SPOTTER

0225 PM     HAIL             SMITHWICK               35.73N 77.04W
05/31/2019  E2.00 INCH       MARTIN             NC   PUBLIC

            HAIL DAMAGE ALONG FIRE DEPARTMENT ROAD.
            WINDOWS WERE BROKEN IN HOUSES ALONG WITH
            SIDING DAMAGE.

0220 PM     HAIL             4 ENE BEARGRASS         35.79N 77.06W
05/31/2019  E1.50 INCH       MARTIN             NC   EMERGENCY MNGR

            HAIL REPORTED ON HIGHWAY 17 SOUTH OF
            WILLIAMSTON BY COUNTY EMERGENCY MANAGER.

0219 PM     HAIL             1 NNW BEARGRASS         35.78N 77.13W
05/31/2019  M1.00 INCH       MARTIN             NC   PUBLIC

0217 PM     TSTM WND DMG     2 NW TUSCARORA          35.17N 77.24W
05/31/2019                   CRAVEN             NC   911 CALL CENTER

            TREES DOWN BETWEEN COVE CITY AND TUSCARORA.

0215 PM     HAIL             2 N BEARGRASS           35.79N 77.13W
05/31/2019  M1.75 INCH       MARTIN             NC   911 CALL CENTER

0210 PM     HAIL             3 S EVERETTS            35.79N 77.17W
05/31/2019  M1.00 INCH       MARTIN             NC   TRAINED SPOTTER

&&

HEDEN
Special weather statement, May 31, 6:55 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
655 PM EDT Fri May 31 2019

NCZ046-047-080-081-010000-
Mainland Dare-Beaufort-Mainland Hyde-Tyrrell-
655 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT HYDE...SOUTHWESTERN DARE...EAST
CENTRAL BEAUFORT AND SOUTH CENTRAL TYRRELL COUNTIES...

At 654 PM EDT, a strong thunderstorm was located over Winsteadville,
or 20 miles east of River Road, moving east at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Belhaven, Sladesville, Ransomville, Gull Rock, Swindell Fork,
Scranton, Fairfield, New Holland, Pamlico Beach, Nebraska,
Leechville, Winsteadville, Rose Bay, Sidney Crossroads, Lake Landing,
Middletown, Yeatesville, Fort Landing, Lake Mattamuskeet and Swan
Quarter Ferry Terminal.

Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.

LAT...LON 3535 7673 3553 7677 3568 7594 3542 7589
TIME...MOT...LOC 2254Z 259DEG 35KT 3547 7662

31
Special weather statement, May 31, 6:56 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
656 PM EDT Fri May 31 2019

NCZ044-079-312345-
Greene-Pitt-
656 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE AND NORTHERN
PITT COUNTIES...

At 656 PM EDT, a strong thunderstorm was located near Lizzie, or 7
miles west of Farmville, moving east at 40 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Greenville, Farmville, Bethel, Stokes, Bell Arthur, House, Pactolus,
Bruce, Lizzie, East Carolina University, Pitt Greenville Airport,
Dowdy Ficklen Stadium, Fountain, Castoria, Fort Run VFD, Bull Head
VFD, Walstonburg and Falkland.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3580 7747 3581 7742 3583 7741 3583 7739
      3562 7716 3544 7777 3552 7782 3557 7782
TIME...MOT...LOC 2256Z 249DEG 34KT 3556 7771

8
Local storm report, May 31, 8:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             SNOW HILL               35.45N 77.67W
05/31/2019  M1.00 INCH       GREENE             NC   TRAINED SPOTTER

&&

HEDEN
Special weather statement, May 31, 8:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
809 PM EDT Fri May 31 2019

NCZ045>047-080-081-203-010115-
Mainland Dare-Washington-Beaufort-Mainland Hyde-Tyrrell-Northern
Outer Banks-
809 PM EDT Fri May 31 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON...
NORTHERN HYDE...WEST CENTRAL DARE...NORTHEASTERN BEAUFORT AND TYRRELL
COUNTIES...

At 808 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pungo to near Fort Landing. Movement was
east at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Killkenny, Manns Harbor, Ponzer, Alligator, Gum Neck, Kilkenny,
Manteo, Pungo, East Lake, Woodley, Pike Road, Leechville, Wenona,
Terra Ceia, Scuppernong, Fort Landing, Buffalo City, Phelps Lake,
Frying Pan Landing and Pungo Lake.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3557 7587 3556 7683 3592 7655 3591 7566
TIME...MOT...LOC 0008Z 250DEG 34KT 3562 7665 3561 7602

31

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:09 PM EDTSpecial Weather StatementMHXTyrrell, Washington66 min
May 31, 8:17 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt58 min
May 31, 8:34 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Lenoir, Pitt41 min
May 31, 8:40 PM EDTTornado WarningMHXBeaufort, Craven, Pitt35 min
May 31, 8:56 PM EDTSpecial Weather StatementMHXMartin, Washington34 min
May 31, 9:15 PM EDTSpecial Weather StatementMHXGreene, Pitt60 min
May 31, 9:19 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico41 min
May 31, 9:25 PM EDTSpecial Weather StatementMHXDuplin50 min
May 31, 9:42 PM EDTSpecial Marine WarningMHX63 min
May 31, 9:54 PM EDTSpecial Weather StatementMHXCraven, Jones, Lenoir51 min
May 31, 9:56 PM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir, Onslow34 min
May 31, 10:29 PM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell31 min
May 31, 10:51 PM EDTSpecial Marine WarningMHX39 min
May 31, 10:51 PM EDTSpecial Marine WarningMHX39 min
May 31, 11:07 PM EDTSpecial Weather StatementMHXPamlico23 min
May 31, 11:10 PM EDTSpecial Marine WarningMHX65 min
May 31, 11:27 PM EDTSpecial Marine WarningMHX63 min
May 31, 11:37 PM EDTSpecial Weather StatementMHXDare53 min
May 31, 11:40 PM EDTSpecial Marine WarningMHX65 min
Jun 1, 12:24 AM EDTSpecial Marine WarningMHX66 min
Jun 1, 8:23 AM EDTSpecial Marine WarningMHX52 min
Jun 1, 3:44 PM EDTSpecial Weather StatementMHXPitt61 min

Nearby

Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.